Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 225, NWS Midland/Odessa, TX

June 13, 2015Dawson County, Gaines County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 13, 2015, 8:00 PM CDT for Dawson County, Gaines County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2015, 8:00 PM CDT (01:00 UTC)
Expired
Jun 13, 2015, 9:00 PM CDT
In force
60 min
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Dawson County, TX, Gaines County, TX

The radar

The Midland/Odessa radar (KMAF), 94 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 2:03 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2015-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1278 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2015-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1278 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
1694 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

664 
WUUS54 KMAF 140100
SVRMAF
TXC115-165-140200-
/O.NEW.KMAF.SV.W.0225.150614T0100Z-150614T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
800 PM CDT SAT JUN 13 2015

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DAWSON COUNTY IN WEST TEXAS...
  EASTERN GAINES COUNTY IN WEST TEXAS...

* UNTIL 900 PM CDT

* AT 756 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
  GAINES COUNTY PARK...AND MOVING EAST AT 20 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  LAMESA...LOOP...CEDAR LAKE...ASHMORE...SAND...PUNKIN CENTER...
  WELCH...PRIDE...GRANDVIEW...ARVANA...UNION...UNION IN DAWSON
  COUNTY...LAMESA MUNICIPAL AIRPORT...HANCOCK...FRIENDSHIP...PATRICIA
  AND MCKENZIE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3295 10171 3255 10201 3253 10265 3295 10251
TIME...MOT...LOC 0059Z 264DEG 18KT 3282 10250

HAIL...1.00IN
WIND...70MPH

$$
1 follow-up statement
386 
WWUS54 KMAF 140138
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
838 PM CDT SAT JUN 13 2015

TXC115-165-140200-
/O.CON.KMAF.SV.W.0225.000000T0000Z-150614T0200Z/
DAWSON TX-GAINES TX-
838 PM CDT SAT JUN 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN GAINES
AND DAWSON COUNTIES UNTIL 900 PM CDT...

AT 835 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PUNKIN
CENTER...AND MOVING EAST AT 35 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
LAMESA...GRANDVIEW...FRIENDSHIP...PATRICIA...ARVANA...LAMESA
MUNICIPAL AIRPORT AND HANCOCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH 
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3254 10258 3294 10234 3295 10171 3255 10201
TIME...MOT...LOC 0138Z 276DEG 32KT 3284 10205

HAIL...1.00IN
WIND...70MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:26 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 13, 6:26 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
626 PM CDT Sat Jun 13 2015

.AVIATION...
00Z TAF issuance...
The main aviation concern for the next 24 hours is TSRA affecting
terminals through this evening. Currently have convection near
CNM, PEQ, INK and FST with the general movement to the east.
Activity looks to continue its progression east, affecting HOB and
MAF in the next hour or two. Currently thinking is that this
activity will clear all terminals to the east by 14/06Z but will
continue to monitor trends and amend TAFs if this timing changes.
Strong to severe storms can be expected and will be capable of
producing large hail, strong winds and heavy rainfall resulting in
brief periods of low vsbys. The average wind direction will remain
SE however any thunderstorm may produce erratic speeds/directions.
Our attention then turns to early Sunday morning when MVFR stratus
is expected to affect all but FST and PEQ through mid morning.
Otherwise, could very well see another round of convection Sunday
afternoon but will wait to include mention until later TAF cycles.

&&

.PREV DISCUSSION... /ISSUED 252 PM CDT Sat Jun 13 2015/

DISCUSSION...

It will be another active day across the area with the potential for
severe weather across SE New Mexico and West Texas this afternoon
and evening. A shortwave trough slowly progressing east across the
southwest CONUS will provide support for thunderstorm activity.
Morning clouds have not hindered destabilization much at all and
continue to break up across West Texas. Cumulus have started popping
up in the Davis Mountains along with some isolated storms. Good
moisture will be present east of the dryline with locations seeing
low to mid 60s dewpoints. Instability will also be good with a band
of ML CAPE values over 2000 j/kg along the NM/TX border southward
towards the Lower Trans Pecos. The environment should support
clusters of storms and some supercells with effective shear of 30-40
kts.  Expect storms to increase in coverage across the Davis
Mountains along with development moving across SE New Mexico and the
Upper Trans Pecos as the cap continues to weaken. Storms will
progress eastward across the Permian Basin and Lower Trans Pecos
through the evening. Storms will be capable of producing large hail,
damaging winds and heavy rainfall.  The hail and wind threat should
decrease with the loss of daytime heating, but the threat for
localized flash flooding will continue due to the presence of high
moisture as PWAT values are between 1 and 2 inches.

Expect the wet pattern to continue over the next few days with the
weak upper level trough continuing its slow progression east. Main
forcing for activity will be the lee surface low and convergent
upslope flow across the Trans Pecos.  The high moisture will
continue and the potential for localized flash flooding caused by
heavy rainfall will be possible tomorrow and Monday.

A weak ridge tries to build from the west by mid week, which could
cut precip chances down a little.  Best chances for rain in the
extended will be in the mountains.  Some models suggest temps could
rise back above normal, but have opted to stay near normal for
now.

Arnold

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

27

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, Jun 13, 3:23 AM CDT, 16 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
323 AM CDT SAT JUN 13 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-132130-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
323 AM CDT SAT JUN 13 2015 /223 AM MDT SAT JUN 13 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS
WEST TEXAS AND SOUTHEAST NEW MEXICO. STRONG TO SEVERE THUNDERSTORMS
ARE EXPECTED THIS AFTERNOON AND THIS EVENING ACROSS THE PERMIAN
BASIN OF WEST TEXAS SOUTH TO THE DAVIS MOUNTAINS AND LOWER TRANS
PECOS REGION. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WINDS. IN ADDITION SOME OF THE STORMS WILL
BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...WHICH COULD
RESULT IN LOCALIZED FLOOD OR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS ARE EXPECTED SUNDAY AND MONDAY ACROSS THE
REGION. A FEW STORMS COULD BECOME STRONG BUT THE GREATER THREAT
WILL BE LOCALLY HEAVY RAINFALL...WHICH COULD RESULT IN LOCALIZED
FLOODING OR FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY LATE THIS AFTERNOON.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, Jun 13, 6:37 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
637 PM CDT SAT JUN 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     TSTM WND DMG     3 WNW CARLSBAD          32.42N 104.28W
06/13/2015                   EDDY               NM   TRAINED SPOTTER

            3 POWER POLES DOWN AND ROAD SIGN BLOWN DOWN ALONG US
            HIGHWAY 285.

&&

GREGORY.MURDOCH
Special weather statement, Jun 13, 6:59 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
659 PM CDT SAT JUN 13 2015

TXZ081-140030-
BIG BEND AREA-
659 PM CDT SAT JUN 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTH CENTRAL BREWSTER COUNTY UNTIL 730 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST OF BOQUILLAS
CANYON AT 659 PM CDT...MOVING EAST AT 15 MPH. THIS STORM IS CAPABLE
OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 2927 10316 2943 10308 2943 10282 2941 10281
      2937 10284 2936 10284 2935 10288 2929 10288
      2926 10290 2924 10286 2922 10286 2917 10295
      2918 10299 2915 10299 2909 10303
TIME...MOT...LOC 2359Z 292DEG 12KT 2931 10298
Special weather statement, Jun 13, 7:05 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
705 PM CDT SAT JUN 13 2015

TXZ080-081-140030-
MARFA PLATEAU-BIG BEND AREA-
705 PM CDT SAT JUN 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL BREWSTER AND EAST CENTRAL PRESIDIO COUNTIES UNTIL 730 PM
CDT...

A STRONG THUNDERSTORM WAS LOCATED 20 MILES SOUTHWEST OF ELEPHANT
MOUNTAIN AT 705 PM CDT...MOVING EAST AT 15 MPH. NICKEL SIZE HAIL IS
POSSIBLE WITH THIS STORM.

LAT...LON 3008 10348 2994 10311 2976 10312 2979 10391
      3005 10390
TIME...MOT...LOC 0005Z 268DEG 13KT 2989 10381
Special weather statement, Jun 13, 7:38 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
738 PM CDT SAT JUN 13 2015

TXZ079>081-140115-
MARFA PLATEAU-BIG BEND AREA-PRESIDIO VALLEY-
738 PM CDT SAT JUN 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL PRESIDIO AND WEST CENTRAL BREWSTER COUNTIES UNTIL 815 PM
CDT...

STRONG THUNDERSTORMS WAS LOCATED 10 MILES SOUTHEAST OF CASA PIEDRA
AT 738 PM CDT...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL IS
POSSIBLE WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 2993 10348 2945 10350 2953 10410 2996 10404
TIME...MOT...LOC 0038Z 239DEG 13KT 2968 10390
Special weather statement, Jun 13, 7:40 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
740 PM CDT SAT JUN 13 2015

TXZ081-140115-
BIG BEND AREA-
740 PM CDT SAT JUN 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTH CENTRAL BREWSTER COUNTY UNTIL 815 PM CDT...

STRONG THUNDERSTORMS WERE LOCATED 3 MILES SOUTHWEST OF CHISOS BASIN
AT 740 PM CDT...MOVING NORTHEAST AT 15 MPH. THESE STORMS ARE CAPABLE
OF PRODUCING NICKEL SIZE HAIL AND WINDS GUSTING TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
SATURDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 2911 10347 2943 10346 2937 10293 2918 10294
      2917 10295 2918 10299 2915 10299 2911 10303
      2910 10303 2909 10304 2909 10307 2907 10307
TIME...MOT...LOC 0040Z 239DEG 13KT 2924 10332
Local storm report, Jun 13, 7:58 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
758 PM CDT SAT JUN 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND GST     1 SW SEAGRAVES          32.93N 102.58W
06/13/2015  M74 MPH          GAINES             TX   MESONET

&&

DH

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:05 PM CDTSpecial Weather StatementMAFBrewster25 min
Jun 13, 7:11 PM CDTAreal Flood AdvisoryMAFBrewster, Pecos, Terrell2 hr
Jun 13, 7:14 PM CDTSevere Thunderstorm WarningMAFBrewster, Pecos, Terrell61 min
Jun 13, 7:21 PM CDTFlash Flood WarningMAFGaines3 hr
Jun 13, 7:28 PM CDTSevere Thunderstorm WarningMAFGaines62 min
Jun 13, 7:38 PM CDTSpecial Weather StatementMAFBrewster37 min
Jun 13, 7:40 PM CDTSpecial Weather StatementMAF35 min
Jun 13, 8:16 PM CDTSevere Thunderstorm WarningMAFBrewster41 min
Jun 13, 8:22 PM CDTSpecial Weather StatementMAFTerrell38 min
Jun 13, 8:48 PM CDTAreal Flood AdvisoryMAFDawson, Gaines3 hr
Jun 13, 8:57 PM CDTAreal Flood AdvisoryMAFPecos, Terrell2 hr
Jun 13, 9:02 PM CDTSpecial Weather StatementMAFTerrell58 min
Jun 13, 9:41 PM CDTAreal Flood AdvisoryMAFPecos, Terrell2 hr
Jun 13, 9:49 PM CDTAreal Flood AdvisoryMAFBorden, Scurry3 hr
Jun 13, 10:27 PM CDTSpecial Weather StatementMAFScurry33 min
Jun 13, 10:32 PM CDTSevere Thunderstorm WarningMAFMitchell, Scurry43 min
Jun 14, 3:31 AM CDTRiver Flood WarningMAFMitchell, Scurry48 hr
Jun 14, 6:04 PM CDTSpecial Weather StatementMAFLoving41 min
Jun 14, 6:32 PM CDTSevere Thunderstorm WarningMAFPresidio43 min
Jun 14, 6:57 PM CDTSpecial Weather StatementMAFLoving, Ward63 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.